Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 4, NWS New York, NY

January 9, 2012

NWS New York, NY issued this small craft advisory at Jan 9, 2012, 4:21 PM EST. It took effect at Jan 10, 2012, 10:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 4:21 PM EST (21:21 UTC)
In effect from
Jan 10, 2012, 10:00 AM EST
Expired
Jan 10, 2012, 11:49 PM EST
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WHUS71 KOKX 092121
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EST MON JAN 9 2012

...ROUGH CONDITIONS ON THE WATERS TUESDAY INTO TUESDAY NIGHT...

ANZ330-355-101100-
/O.NEW.KOKX.SC.Y.0004.120110T1500Z-120111T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
421 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY. 

* LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON
  NY AND THE OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 
  TO 20 NM

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT ON THE OCEAN.

* TIMING...HIGHEST WINDS AND SEAS DURING TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-101100-
/O.NEW.KOKX.SC.Y.0004.120110T1500Z-120111T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
421 PM EST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY. 

* LOCATION...THE OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK
  POINT OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS DURING TUESDAY AFTERNOON AND 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
577 
WHUS71 KOKX 100833
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EST TUE JAN 10 2012

...ROUGH CONDITIONS ON THE WATERS TODAY INTO TONIGHT...

ANZ330-355-101645-
/O.CON.KOKX.SC.Y.0004.120110T1500Z-120111T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...AND OCEAN WATERS FROM
  SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT ON THE OCEAN.

* TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-101645-
/O.CON.KOKX.SC.Y.0004.120110T1500Z-120111T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
333 AM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM EST WEDNESDAY...

* LOCATION...THE OCEAN WATERS FROM FIRE ISLAND INLET NY TO
  MONTAUK POINT NY OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS DURING THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
203 
WHUS71 KOKX 101520
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1020 AM EST TUE JAN 10 2012

...ROUGH CONDITIONS ON THE OCEAN AND THE EASTERN SOUND AND BAYS
INTO TONIGHT...

ANZ330-355-102330-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1020 AM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* LOCATION...EASTERN LONG ISLAND SOUND...AND OCEAN WATERS FROM 
  SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

* TIMING...INTO THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-102330-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1020 AM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK
  POINT NY OUT TO 20 NM.

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
748 
WHUS71 KOKX 102046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EST TUE JAN 10 2012

...ROUGH CONDITIONS ON THE OCEAN AND THE EASTERN SOUND AND BAYS
INTO TONIGHT...
...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...

ANZ330-355-110500-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0300Z/
/O.NEW.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* LOCATION...EASTERN LONG ISLAND SOUND...AND OCEAN WATERS FROM 
  SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING...AND
  NE 25 TO 35 KT WITH GUSTS UP TO 45 KT LATE WED NIGHT INTO THU
  MORNING.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS INTO THIS EVENING.
  GALES LATE WED NIGHT INTO THU MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-110500-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
/O.NEW.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK 
  POINT NY OUT TO 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT TONIGHT...AND NE
  30 TO 40 KT WITH GUSTS UP TO 45 KT LATE WED NIGHT INTO THU
  MORNING.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS MUCH OF TONIGHT.
  GALES LATE WED NIGHT INTO THU MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ335-338-340-345-110500-
/O.NEW.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
346 PM EST TUE JAN 10 2012

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  BAYS OF EASTERN LONG ISLAND. 

* WINDS...EAST 20 TO 30 KT WITH GUSTS 40 TO 45 KT.

* TIMING...LATE WED NIGHT INTO THU MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GOODMAN
533 
WHUS71 KOKX 110258
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
958 PM EST TUE JAN 10 2012

...ROUGH CONDITIONS ON THE OCEAN EAST OF FIRE ISLAND INLET UNTIL
LATE TONIGHT...
...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...

ANZ330-355-111100-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-120111T0300Z/
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
958 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR TONIGHT AS WIND GUSTS ARE EXPECTED TO
REMAIN BELOW 25 KT BUT A GALE WATCH REMAINS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* LOCATION...EASTERN LONG ISLAND SOUND...AND OCEAN WATERS FROM
  SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. 

* WINDS...NE 25 TO 35 KT WITH GUSTS UP TO 45 KT LATE WED NIGHT
  INTO THU MORNING.

* TIMING...GALES LATE WED NIGHT INTO THU MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-111100-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
958 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK 
  POINT NY OUT TO 20 NM. 

* WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT TONIGHT UNTIL EARLY
  WED MORNING...AND NE 30 TO 40 KT WITH GUSTS UP TO 45 KT LATE WED
  NIGHT INTO THU MORNING.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS UNTIL EARLY WED MORNING.
  GALES LATE WED NIGHT INTO THU MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ335-338-340-345-111100-
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
958 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  BAYS OF LONG ISLAND.

* WINDS...EAST 20 TO 30 KT WITH GUSTS 40 TO 45 KT.

* TIMING...LATE WED NIGHT INTO THU MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
250 
WHUS71 KOKX 110449
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1149 PM EST TUE JAN 10 2012

...GALES POSSIBLE ON THE WATERS LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING...

ANZ350-353-111300-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-120111T0600Z/
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1149 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET NY TO MONTAUK 
  POINT NY OUT TO 20 NM. 

* WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.

* TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-355-111300-
/O.CON.KOKX.GL.A.0001.120112T0500Z-120112T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1149 PM EST TUE JAN 10 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND 
  THE BAYS OF LONG ISLAND. 

* WINDS...EAST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 12:47 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Jan 9, 12:47 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 PM EST MON JAN 9 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE REGION TODAY. LOW PRESSURE PASSES
WELL OFFSHORE TONIGHT INTO TUESDAY. HIGH PRESSURE MOVES THROUGH
THE REGION WEDNESDAY. A LOW PRESSURE SYSTEM WILL IMPACT THE
REGION FOR THE END OF THE WEEK...WITH HIGH PRESSURE BRIEFLY
BUILDING BACK IN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS TO TEMPS...DEWPOINTS AND SKY GRIDS TO REFLECT
CURRENT TRENDS. DEWPOINTS HAVE MIXED OUT MORE THAN
ANTICIPATED...ESPECIALLY OVER LONG ISLAND. HIGH PRESSURE REMAINS OVER
THE CWA THIS AFTERNOON. WINDS ARE NOW BEGINNING TO SHIFT TO THE SW
WITH THE CENTER OF THE HIGH MOVING OFFSHORE. MID TO HIGH LEVEL
CLOUDS JUST OFFSHORE COULD SNEAK BACK INTO THE SOUTHERN ZONES BY THE
END OF THE DAY...BUT BASICALLY LOOKING AT A SUNNY/MOSTLY SUNNY
AFTERNOON. TEMPS A BLEND OF GUIDANCE. THIS YIELDS HIGHS A FEW
DEGREES ABV NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
PROBLEM AREA IN THE FCST IS TNGT.

H5 TROF OVER THE CNTRL CONUS CONTINUES TO TRACK EWD
TNGT...ALLOWING LOW PRES TO DEVELOP AT THE BASE OF THE TROF OVER
THE ATLANTIC. WEAK INVERTED TROF SETS UP AT THE SFC AS THE UPR LVL
FEATURE SWINGS THRU THE CWA. BECAUSE THE LOW IS WELL OFFSHORE
LIMITING DEEP MOISTURE OVER THE AREA...A TYPICAL LOW QPF/HIGH
UNCERTAINTY FCST SCENARIO DEVELOPS. POPS WERE BASED ON THE 12Z
ECMWF AND ADJUSTED DOWNWARD CLOSER TO THE SREF. THIS LIMITS PCPN
CHANCES TO AREAS E OF THE CITY. DESPITE A SUFFICIENTLY COLD COLUMN
OF AIR...THE WEAK ONSHORE FLOW MAY WARM THE BL ENOUGH TO KEEP PCPN
ALL RAIN ALONG THE IMMEDIATE SHORE. FCST CARRIES MAINLY -RASN
CHANCES FOR THE OVERNIGHT...WITH THE BEST CHANCE LATE NIGHT INTO
EARLY TUE MRNG. ANY SNOW AMOUNTS BLW AN INCH. POTENTIAL FOR
NOTHING TO FALL FROM THE SKY TNGT.

DEEP W TO WNW FLOW SHOULD RESULT IN GOOD MIXING ON TUE WITH TEMPS
SOARING ABV CLIMO AGAIN. ANY LINGERING CLOUDS FROM THE OFFSHORE
LOW AND H5 TROF EXIT IN THE MRNG...ALLOWING FOR A SUNNY TO MOSUNNY
DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE MOVES THROUGH THE REGION OVERNIGHT TUESDAY INTO
WEDNESDAY. WINDS WILL REMAIN ELEVATED AND FROM THE NORTHWEST EARLY
OVERNIGHT AS THE HIGH INTERACTS WITH THE OFFSHORE LOW...AS WELL
AS A BRIEF PERIOD OF CAA. HOWEVER...THE HIGH MOVES QUICKLY
THROUGH...DIMINISHING THE WINDS BY MORNING. WITH THE WIND SHIFT
LATER WEDNESDAY MORNING...TEMPS WILL STILL REACH THE MID 20S TO
MID 30S WITH THE LITTLE SHOT OF CAA. HOWEVER...WITH THE RETURN
FLOW WEDNESDAY...HIGHS WILL PUSH WELL ABOVE NORMAL...INTO THE MID
40S TO THE LOWER 50S. NO PRECIP EXPECTED TUESDAY NIGHT THROUGH
MOST OF WEDNESDAY DURING THE DAY WITH MAINLY DRY AIR IN PLACE
UNDER UPPER LEVEL SUBSIDENCE.

BOTH THE 00Z GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THE
TIMING OF THE PRECIP WEDNESDAY EVENING. THE 00Z NAM IS NOW LAGGING
BEHIND...SO HAVE SIDED MORE WITH THE GFS AND ECMWF...WHICH BEGINS
BRINGING THE PRECIP IN AFTER 00Z THURS. BOTH THE MODELS TREK THE LOW
JUST OFFSHORE BY THURSDAY AFTERNOON...WHICH KEEPS THE HEAVIEST
PRECIP OVER THE WATERS. WITH THAT IN MIND...HAVE KEPT THE LIKELY TO
HIGH CHC POPS IN FOR OVERNIGHT WED THROUGH MIDDAY THURSDAY. FAIRLY
CONFIDENT THE HEAVIEST PRECIP WILL MOVE THROUGH BETWEEN MIDNIGHT WED
AND NOON THURSDAY. WITH THE PERSISTENT CLOUD COVER...PRECIP...AND
SOUTHERLY FLOW...TEMPS WILL REMAIN FAIRLY MILD WED NIGHT...DROPPING
ONLY INTO THE MID 30S TO LOWER 40S. WITH THESE TEMPS THOUGH...LIQUID
PRECIP IS EXPECTED.

A TIGHT PRESSURE GRADIENT THURSDAY INTO FRIDAY WILL INCREASE THE
WINDS FROM THE WEST. SUSTAINED WINDS UP TO BETWEEN 15 TO 20 KTS WILL
BE POSSIBLE FRIDAY MORNING AND AFTERNOON...WITH GUSTS UP TO BETWEEN
20 AND 25 KTS. THE WINDS WILL BEGIN DIMINISHING BY SATURDAY AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST. 925MB TEMPS INDICATE STRONG
CAA BEHIND THE LOW...WHICH SHOULD BE LATER THURSDAY THROUGH FRIDAY.
HIGH TEMPS THURSDAY MAY STILL REACH THE MID TO UPPER 40S...BUT
SHOULD OCCUR EARLIER IN THE DAY...WITH TEMPS THEN DROPPING AS THE
COLDER AIR MOVES IN. THERE WILL BE LITTLE INCREASE FRIDAY FROM
OVERNIGHT LOWS...WITH BOTH REMAINING IN THE MID 30S TO LOWER 40S.
THE COLDEST AIR SHOULD SURGE IN BY FRIDAY NIGHT AND WILL PERSIST
THROUGH THE WEEKEND...KEEPING HIGHS IN THE 30S...AND LOWS IN THE
20S. HAVE KEPT POPS IN THE FORECAST UNTIL SATURDAY MORNING AS A
STRONG UPPER LEVEL LOW PUSHES ITS WAY FROM THE GREAT LAKES REGION
OVERNIGHT THURSDAY AND FINALLY PROGRESSING THROUGH THE NORTHEAST BY
SAT MORNING. THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH
THIS TIMING...WITH THE GFS ONLY A SLIGHT BIT FASTER. HAVE A MIX OF
RAIN AND SNOW SHOWERS IN FOR LATE IN THE WEEK WITH THE MUCH COLDER
TEMPS MOVING IN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR THROUGH THE TAF PERIOD. MODERATE TO HIGH CONFIDENCE ON WIND
FORECAST OF REMAINING BELOW 10 KTS UNTIL TUESDAY AFTERNOON. AS A LOW
PRESSURE SYSTEM MOVES OFFSHORE...WINDS WILL PICK UP TO 10-15 KTS
LATER IN THE DAY TUESDAY.

LOW PRESSURE WILL PASS SOUTH OF LONG ISLAND TONIGHT. THE BULK OF
THE PRECIPITATION ASSOCIATED WITH THIS LOW IS EXPECTED TO REMAIN
SOUTH OF THE AREA...HOWEVER SOME LIGHT PRECIPITATION...MAINLY
SNOW...WILL BE POSSIBLE ACROSS THE SOUTHEASTERN TERMINALS.
CONFIDENCE OF PRECIPITATION OCCURRING IS LOW AND WILL NOT INCLUDE
IN THE TAFS AT THIS TIME.

CEILINGS WILL DROP OVERNIGHT WITH THE PASSAGE OF THE LOW PRESSURE
SYSTEM BUT EXPECTED TO REMAIN VFR. MODELS WERE INDICATING THAT
MOISTURE MAY GET TRAPPED UNDER A DEVELOPING INVERSION BETWEEN 11Z
TO 13Z WHICH COULD BRING CEILINGS DOWN TO IFR FOR A BRIEF PERIOD.
HOWEVER...CONFIDENCE WITH THIS SOLUTION IS LOW AND PUT SCATTERED
LOW CLOUDS IN THE TAFS FOR NOW.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

TUE-WED...VFR.

WED NIGHT-THU...OCNL IFR IN RAIN.

FRI...CHANCE FOR IFR OR MVFR IN SNOW SHOWERS. GUSTY NW-W WINDS.

SAT...VFR. GUSTY NW-W WINDS.

&&

.MARINE...
WINDS AND SEAS BLW SCA LVLS TODAY AND TNGT. INCREASING WLY FLOW ON
TUE WILL BRING WINDS CLOSE TO SCA LVLS...ESPECIALLY ON THE OCEAN.
BECAUSE SPEEDS ARE MARGINAL...A SCA WILL NOT BE ISSUED ATTM.

SUB SCA CONDITIONS EXPECTED TUESDAY NIGHT INTO WEDNESDAY UNDER THE
HIGH PRESSURE. AS THE LOW PRESSURE SYSTEM IMPACTS THE REGION
WEDNESDAY NIGHT THROUGH FRIDAY...EXPECT SCA CONDITIONS INITIALLY ON
THE OCEAN WATERS THURSDAY...THEN SPREADING TO ALL LOCATIONS BY
FRIDAY MORNING. WINDS ON THE OCEAN WATERS WILL REACH BETWEEN 25 AND
30 KTS...AND SEAS WILL INCREASE TO BETWEEN 6 TO 8 FT OVERNIGHT
THURSDAY AND FRIDAY. BORDERLINE GALE WINDS ARE FORECASTED FOR THE
OCEAN WATERS FRIDAY NIGHT INTO EARLY SAT MORNING...SO THIS WILL HAVE
TO BE MONITORED. AS HIGH PRESSURE IMPACTS THE REGION AGAIN EARLY
IN THE WEEKEND...BOTH WINDS AND SEAS WILL DIMINISH...GOING BELOW
SCA CRITERIA BY SATURDAY MORNING.

&&

.HYDROLOGY...
A TRACE TO A FEW HUNDREDTHS OF LIQUID EQUIVALENT IS POSSIBLE TNGT
ACROSS LI AND CT.

THE NEXT SIGNIFICANT RAINFALL IS LIKELY WEDNESDAY NIGHT THROUGH
THURSDAY. UP TO ONE INCH WILL BE POSSIBLE IN SOME AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC/SEARS
NEAR TERM...JMC/JC/SEARS
SHORT TERM...JMC
LONG TERM...SEARS
AVIATION...LN
MARINE...JMC/SEARS
HYDROLOGY...JMC/SEARS
Hazardous weather outlook, Jan 9, 3:48 AM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
348 AM EST MON JAN 9 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-100900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
348 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-100900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.